Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 298, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 1998, 5:22 PM CDT for Davidson County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 10, 1998, 6:10 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:50 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 10, 1:50 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT WED JUN 10 1998 LOOKS AS THOUGH WE WL REMAIN HOT AND MUGGY AS MARITIME TROPICAL AIR MASS REMAINS ANCHORED OVR FA. W/ LACK OF FOCUSING MECHANISM...WUD ONLY SUGGEST SLGT POPS NEXT COUPLE OF AFTERNOONS TO COVER ANY ISLD CONVECTION. SW FLOW WL REMAIN IN PLACE AND XPCT GUD INSTABILITY TO PERSIST AT LEAST THRU PD 4. W/ RELATIVELY TIGHT SFC PRES GRADIENT IN PLACE OVR FA DURG NEXT COUPLE OF DAYS...FWC WIND SPEED VALUES NOT COMPLETELY OUT OF LINE. THINK SUSTAINED 15 MPH LOOKS GUD FOR PD 2...AND MIGHT EVEN THROW IN BREEZY IN ZFP WORDING. OTRW...IT LOOKS LIKE P/C DAYS W/ TEMPS RUNNING NEAR FWC GUIDANCE VALUES. 72/90/72/91 1212 08
In the hours before
Local storm report, Jun 10, 4:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM LEWISBURG TN WIND DAMAGE
06/10/98 MARSHALL HIGHWAY DEPARTMENT
REPORTED TREES AND
TELEPHONE POLES DOWN
FROM LEWISBURG TO
FARMINGTON.
END/ORCHANIANLocal storm report, Jun 10, 4:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM TN WIND DAMAGE
06/10/98 MAURY HIGHWAY DEPARTMENT
REPORTED TREES DOWN
COUNTYWIDE. SHERIFFS
OFFICE SAID TREES WERE
DOWN IN COLUMBIA.Local storm report, Jun 10, 4:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM HOHENWALD TN WIND DAMAGE
06/10/98 LEWIS 911 CENTER REPORTED TREES
DOWN AND A TRAILER TIPPED
OVER IN HOHENWALD.
END/ORCHANIANLocal storm report, Jun 10, 4:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM HOHENWALD TN WIND DAMAGE
06/10/98 LEWIS 911 CENTER REPORTED TREES
DOWN AND A TRAILER TIPPED
OVER IN HOHENWALD.
END/ORCHANIANSpecial weather statement, Jun 10, 5:08 PM CDT, 14 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 508 PM CDT WED JUN 10 1998 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT... ...FLASH FLOOD WATCH TONIGHT FOR THE EASTERN HALF OF MIDDLE TENNESSEE... STRONG TO SEVERE THUNDERSTORMS HAVE FIRED UP THIS AFTERNOON ACROSS THE SOUTHERN PART OF MIDDLE TENNESSEE. MORE THUNDERSTORMS OVER KENTUCKY ARE EXPECTED TO DRIFT SOUTHWARD INTO TENNESSEE ONCE AGAIN AFTER DARK AND BRING A THREAT OF MORE SEVERE WEATHER AND LOCALLY HEAVY RAINS. THERE IS THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES IN SOME OF THESE THUNDERSTORMS THIS EVENING AND EARLY TONIGHT. RAINFALL AMOUNTS OF ABOUT 3/4 INCH PER HOUR MAY CAUSE FLASH FLOODING IN THE FLASH FLOOD WATCH AREA. THE GROUND HAS BEEN SATURATED FROM RAINFALL THAT OCCURRED YESTERDAY AND TODAY. FOLKS SHOULD STAY TUNED TO COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR FURTHER WEATHER UPDATES OR WARNINGS FROM THE NATIONAL WEATHER SERVICE. END/ORCHANIAN
Special weather statement, Jun 10, 5:08 PM CDT, 14 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 508 PM CDT WED JUN 10 1998 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT... ...FLASH FLOOD WATCH TONIGHT FOR THE EASTERN HALF OF MIDDLE TENNESSEE... STRONG TO SEVERE THUNDERSTORMS HAVE FIRED UP THIS AFTERNOON ACROSS THE SOUTHERN PART OF MIDDLE TENNESSEE. MORE THUNDERSTORMS OVER KENTUCKY ARE EXPECTED TO DRIFT SOUTHWARD INTO TENNESSEE ONCE AGAIN AFTER DARK AND BRING A THREAT OF MORE SEVERE WEATHER AND LOCALLY HEAVY RAINS. THERE IS THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES IN SOME OF THESE THUNDERSTORMS THIS EVENING AND EARLY TONIGHT. RAINFALL AMOUNTS OF ABOUT 3/4 INCH PER HOUR MAY CAUSE FLASH FLOODING IN THE FLASH FLOOD WATCH AREA. THE GROUND HAS BEEN SATURATED FROM RAINFALL THAT OCCURRED YESTERDAY AND TODAY. FOLKS SHOULD STAY TUNED TO COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR FURTHER WEATHER UPDATES OR WARNINGS FROM THE NATIONAL WEATHER SERVICE. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 20 min |
| Jun 9, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jun 9, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 30 min |
| Jun 10, 8:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 46 min |
| Jun 10, 9:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Jun 10, 9:24 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 46 min |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 2 hr |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 2 hr |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 46 min |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | White | 46 min |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, White | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Trousdale, Wilson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Jackson | 3 hr |
| Jun 10, 10:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 46 min |
| Jun 10, 10:41 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 34 min |
| Jun 10, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 36 min |
| Jun 10, 11:11 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 49 min |
| Jun 10, 11:19 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 51 min |
| Jun 10, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 31 min |
| Jun 10, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Jun 10, 12:42 PM CDT | Flash Flood Warning | OHX | Bledsoe, Sequatchie, Van Buren, Warren | 2 hr |
| Jun 10, 12:42 PM CDT | Flash Flood Warning | OHX | Coffee, Grundy | 2 hr |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 52 min |
| Jun 10, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Marion, Sequatchie | 62 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 44 min |
| Jun 10, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 65 min |
| Jun 10, 3:23 PM CDT | Tornado Warning | OHX | Marshall | 32 min |
| Jun 10, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jun 10, 3:49 PM CDT | Tornado Warning | OHX | Bedford, Lincoln, Moore | 51 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 48 min |
| Jun 10, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 49 min |
| Jun 10, 4:53 PM CDT | Tornado Warning | OHX | Giles, Marshall | 47 min |
| Jun 10, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.